MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER
Model Number HYPERTHERMIA PUMP
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hyperthermia pump was received for evaluation on (b)(6) 2020.The investigation is not yet complete.When the hyperthermia pump recognizes a situation that is compromising effective infusing, it stops pumping, heating, moves the valve wand into recirculate position, displays alarm message, instructions for corrective measure, and sounds an audible alarm.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Belmont's clinical specialist received a complaint from the user facility and relayed the following report: "the doctor was experiencing an error 204, heater power i/o fault during the hipec case.At the time he was changing the target temp from 45 c to 48 c at max flow rate of 1000 ml/min.The unit was recently sent back in october 2019 with output temp being dropped but belmont repair tech was unable to duplicate or confirm the issue.".
 
Additional Manufacturer Narrative
The hyperthermia pump involved in the incident was returned to belmont for investigation.We were unable to confirm the complaint that the unit exhibited a "heater power i/o fault" alarm.Upon receipt it was noted that the output temperature probe sensor was dirty, otherwise the unit performed according to specification.The temperature probes should be cleaned before or after each use, according to the service and preventive maintenance schedule provided in the operator's manual.The routine maintenance instructions provided in the operator's manual instructs the user: "keep the probe sensors clean and dry.If they become dirty or wet, clean with a moistened q-tip and dry.Use care not to damage the sensor surface." when the hyperthermia pump recognizes a situation that may compromise effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of a "heater power i/o fault" alarm (system error #204) the hyperthermia pump sounds an audible alarm and displays an alarm message with instructions for corrective measure.The operator's manual also provides possible conditions and additional recommended operator actions.There was no patient injury reported.Belmont will continue to monitor and trend similar reports of this nature.

Brand Name
THE BELMONT HYPERTHERMIA PUMP
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica, ma
MDR Report Key9729804
Report Number1219702-2020-00018
Device Sequence Number19343099
Product Code LGZ
UDI-Device Identifier10896128002456
UDI-Public(01)10896128002456
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYPERTHERMIA PUMP
Device Catalogue Number902-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1